Arkansas, 2004Flash Flood and Damaging Winds in Arkansas, May 13, 2004
May 13, 2004 · NWS TSA · 6 events in 3 counties and zones
5 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 13, 5:15 PM CST, 3 minutes earlier.
Area forecast discussion, May 13, 5:15 PM CST, 3 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
615 PM CDT THU MAY 13 2004
CONVECTION IS RAPIDLY INCREASING OVER THE FORT SMITH AREA AND IS
PRODUCING WINDS TO NEAR SEVERE CRITERIA. CAPES TO AROUND 2000 J/KG
PERSIST AHEAD OF THESE STORMS. BOUNDARY INTERACTIONS WILL CONTINUE
TO PROVIDE THE LIFT TO INITIATE NEW UPDRAFTS.
FORECAST ID= 08
.TSA WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 600 AM CDT FRIDAY FOR ZONES
ARZ001>002...ARZ010>011.
OK...FLASH FLOOD WATCH UNTIL 600 AM CDT FRIDAY FOR ZONES
OKZ054>058...OKZ061>063.
Hazardous weather outlook, May 13, 4:35 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
535 PM CDT THU MAY 13 2004
ARZ001-002-010-011-019-020-029-OKZ049-053>076-140200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
535 PM CDT THU MAY 13 2004
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT
...THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTERN OKLAHOMA
AND WESTERN ARKANSAS THIS EVENING...
...THERE IS A CHANCE OF FLASH FLOODING IN PARTS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS...
AN AREA OF THUNDERSTORMS WILL TRACK ACROSS PARTS OF EAST-CENTRAL
OKLAHOMA AND WEST-CENTRAL ARKANSAS THIS EVENING. WHILE WIND FIELDS
ALOFT ARE WEAK...ENOUGH INSTABILITY IS IN PLACE AHEAD OF THE STORMS
FOR A THREAT OF STRONG WINDS AND HAIL. SOME STORM ROTATION IS ALSO
POSSIBLE NEAR WHERE STORM BOUNDARIES INTERSECT.
THE PRIMARY COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION THIS
EVENING...REACHING A LINE FROM NEAR GROVE TO MUSKOGEE TO MCALESTER
BY 10PM. A FEW ADDITIONAL STORMS MAY REFORM ALONG OR AHEAD OF THE
FRONT THIS EVENING...HOWEVER THE INSTABILITY SHOULD HAVE BEEN
REDUCED ENOUGH BY THE PREVIOUS STORMS TO LIMIT THE SEVERE WEATHER
POTENTIAL.
THE THREAT FOR SEVERE WEATHER SHOULD END BY 10 PM AS THE ATMOSPHERE
STABILIZES FURTHER AFTER SUNSET. HOWEVER A FEW THUNDERSTORMS MAY
PERSIST AHEAD OF THE FRONT INTO THE NIGHT.
OVERALL RAINFALL RATES WILL DECREASE LATER THIS EVENING AS THE
STORMS DO...HOWEVER THE RAINFALL EFFICIENCY OF THE STORMS HAS BEEN
HIGH...SO EVEN A WEAK THUNDERSTORM COULD PRODUCE A FLASH FLOOD
THREAT.
SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS IN THE AREA SHOULD CONTINUE TO
MONITOR THE SITUATION THIS EVENING AND BE READY FOR QUICK ACTIVATION
IF STORMS THREATEN YOU LOCAL AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION
In the hours before
Special weather statement, May 13, 12:32 PM CST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
132 PM CDT THU MAY 13 2004
OKZ055-056-131930-
NOWATA OK-WASHINGTON OK-
132 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WASHINGTON AND NOWATA
AT 132 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF DEWEY...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...DEWEY...COPAN...NOWATA...
DELAWARE...LENAPAH AND WANN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 13, 12:44 PM CST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT THU MAY 13 2004
OKZ064-131930-
CREEK OK-
144 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 144 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF DEPEW...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...DEPEW...SHAMROCK...
KELLYVILLE AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, May 13, 12:58 PM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
158 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL VINITA 36.64N 95.15W
05/13/2004 0.75 INCH CRAIG OK AMATEUR RADIO
&&
SFPLocal storm report, May 13, 1:36 PM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 2 S JAY 36.39N 94.80W
05/13/2004 0.75 INCH DELAWARE OK PARK/FOREST SRVC
&&
SFPLocal storm report, May 13, 2:10 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND GST OWASSO 36.27N 95.85W
05/13/2004 60 MPH TULSA OK AMATEUR RADIO
&&
SFPLocal storm report, May 13, 2:35 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL TULSA 36.13N 95.92W
05/13/2004 0.75 INCH TULSA OK TRAINED SPOTTER
PENNY SIZE HAIL AT PINE AND US 169
&&
SFPThunderstorm Wind, Crawford
- When
- May 13, 5:18 PM CST
- Where
- Crawford County, 3 mi E of Alma
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.483, -94.183
Thunderstorm winds estimated at 70 miles an hour blew down a few trees and large tree limbs.
Thunderstorm Wind, Sebastian
- When
- May 13, 5:19 PM CST
- Where
- Sebastian County, Ft Smith
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.383, -94.417
Thunderstorm winds estimated at 60 miles an hour blew a tree down.
Thunderstorm Wind, Sebastian
- When
- May 13, 5:20 PM CST
- Where
- Sebastian County, Central City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.317, -94.250
Thunderstorm winds estimated at 70 miles an hour blew down a tree.
Thunderstorm Wind, Franklin
- When
- May 13, 5:21 PM CST
- Where
- Franklin County, 3 mi W of Toney
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.517, -94.017
Thunderstorm winds estimated at 70 miles blew down several trees.
Thunderstorm Wind, Sebastian
- When
- May 13, 5:40 PM CST
- Where
- Sebastian County, Hartford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.017, -94.383
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Flash Flood, Franklin
- When
- May 13, 5:47 PM CST to 7:47 PM CST
- Where
- Franklin County, 4 mi S of Ozark
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.512, -93.891 (the zone’s center; the record gives no point)
Heavy thunderstorm rains caused water to flow over Highway 96.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 13, 20041 death · 2 injured · 1 event
- Rip Current in Florida, May 13, 20041 death · 1 event
- Tornado and Flash Flooding in Texas, May 13, 2004$1.6 million · F1 · 28 events
- Flash Flooding and Hail in Texas, May 13, 2004$7.3 million · 1 in hail · 14 events
- Tornado and Flash Flooding in Oklahoma, May 13, 2004$241,000 · F1 · 27 events
- Damaging Wind in New York, May 13, 2004$500,000 · 60 kt wind · 1 event
- Tornadoes and Flash Flooding in Texas, May 13, 2004$54,000 · F0 · 43 events
- Tornadoes and Flash Flooding in Texas, May 13 to 14, 2004$94,000 · F0 · 14 events
- Hail and Damaging Winds in Texas, May 13 to 14, 2004$125,000 · 60 kt wind · 5 events
- Damaging Wind in Texas, May 13, 2004$150,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, May 13, 2004$60,000 · 1 in hail · 20 events
- Flash Flooding in Texas, May 13, 2004$100,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398883, 5398884, 5398885, 5398886, 5398887, 5398888.